Page 71 of 73

Re: PGAD - persistent genital arousal disorder

PostPosted: Wed Oct 11, 2017 6:37 am
by sadie
hi Amanda

I am not sure if you have access to compounded lidocanes where you are, but I get a 10% compounded lidocane from a pharmacy hours away from my home, and they ship it to me ...they even ship it in ice packs in the summer . if you want more info on that I am sure my pharmacist will be happy to email yours in which ever country you are in ...just send me a PM.

It is a cream that i keep in the refrigerator and it is amazing on burning and itching on the vagina area , but only works a little on PGAD..... but any PGAD help is great in my book. I found the 2% and 5% lidocanes do nothing for me . ...they were not strong enough.

I use Salonpas HOT patches (that i believe were meant for back and neck pain etc) for the PGAD that is anywhere except the clitoris...for instance, i can have arousal in the labia minora so I wear a sm patch over the labia minoria (i make little patches cut from the lg patches that come in the box.) . They have menthol and capsaicin on them and they stick on great and the cool burn balances the arousal and works great . I use the larger patches when the arousal goes to the crease of my leg in the genital femoral area etc and could not live without this product.

I hope this helps as my heart goes out to you , Sadie

Re: PGAD - persistent genital arousal disorder

PostPosted: Fri Oct 13, 2017 2:35 am
by jules75
Has anyone tried any medications that were successful in treating their pgad? I'm currently on 500mg of gabapentin (once daily) and only notice relief for the first few days after upping the dosage. After that my pain goes back to normal :( I'm interested in non-opioid options like amitriptyline, lyrica, lexapro... for those who use lidocaine patches, does it help with the sensitivity near the bladder and urethra? Thanks in advance!

Re: PGAD - persistent genital arousal disorder

PostPosted: Sat Oct 14, 2017 4:25 am
by Violet M
Yes, lexapro took about 75% of the PGAD away for me. But since some women say that going off SSRI's caused their PGAD, when I eventually went off lexapro I went off very slowly over the course of a year.

Violet

Re: PGAD - persistent genital arousal disorder

PostPosted: Sat Nov 18, 2017 10:06 am
by Katrina
Hi Violet,
You mentioned an ssri you took that helped you tremendously with your pgad symptoms. Can I ask which one and how exactly did it help?
Katrina

Re: PGAD - persistent genital arousal disorder

PostPosted: Sun Nov 19, 2017 3:36 am
by Violet M
I took lexapro after first trying zoloft. Lexapro didn't have as many gastrointestinal side effects such as diarrhea.

Basically it dampened the clitoral and vaginal symptoms of feeling swollen and feeling of constantly being on the verge of orgasm. It also lessened the urinary frequency/bladder symptoms. I was reluctant to try it because some women say they got PGAD from SSRI's. I had never taken SSRI's before but I decided to try it for PGAD because one of the side effects of SSRI's is that they dampen sexual arousal so I thought it might help the symptoms of PGAD which it did. This article describes the possible mechanism for sexual side effects. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC181155/

Violet

Re: PGAD - persistent genital arousal disorder

PostPosted: Wed Nov 22, 2017 2:44 pm
by Aple2017
Hi Everyone! I have not been on this site for a while. Here is an update: I am still experiencing the symptoms. I have been going to an ostheopath but it is not getting better. I went to another neurologist and he ordered MRI tests.. . So far no merve entrapment amd no abnormalities. The only thing I have is a 6 cm right ovarian cyst. The radiologist said that it can cause the symptoms that I am experiencing, however the neurologist does not think that it would impact clitoral hypersensitivity. He thinks that this is a psychological issue and he precribed some antidepressant. I am starting to believe that this has something to do with my psyche indeed. I will treat it as it is from now on.Thank you all for the support and being so nice and patient. Good luck! :)

Re: PGAD - persistent genital arousal disorder

PostPosted: Thu Nov 23, 2017 6:15 am
by Violet M
An MRI isn't 100% accurate in determining whether you have an physical cause to your pain. Some of the PN surgeons don't put a lot of stock in them so I wouldn't let a physician talk me into PGAD being all in my head just cause something doesn't show up on the MRI. According to an orthopedic surgeon in know, some people have nasty looking MRI results who don't have much pain while others who have severe pain have normal MRI's. If you feel like your symptoms are the result of something psychological then it makes sense to treat it that way but if you aren't really sure and you aren't comfortable with that assessment, maybe you could get a second opinion from another physician.

Violet

Re: PGAD - persistent genital arousal disorder

PostPosted: Thu Nov 23, 2017 12:57 pm
by Linds_1989
Violet M wrote:I took lexapro after first trying zoloft. Lexapro didn't have as many gastrointestinal side effects such as diarrhea.

Basically it dampened the clitoral and vaginal symptoms of feeling swollen and feeling of constantly being on the verge of orgasm. It also lessened the urinary frequency/bladder symptoms. I was reluctant to try it because some women say they got PGAD from SSRI's. I had never taken SSRI's before but I decided to try it for PGAD because one of the side effects of SSRI's is that they dampen sexual arousal so I thought it might help the symptoms of PGAD which it did. This article describes the possible mechanism for sexual side effects. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC181155/

Violet
Lexapro is known to help pgad symptoms? Even if the PN nerve is damaged? I know you ingured yours right? I think mine was injured in a cyatoscopy procedure.

Re: PGAD - persistent genital arousal disorder

PostPosted: Thu Nov 23, 2017 8:52 pm
by sadie
Aple 2017

Antidepressant are given to women to reduce or lift PGAD symptoms . So if your pgad symptoms do disappear after taking the antidepressants, then the doctor that is giving you the antidepressants because he believes that the symptoms are "in your head" , will come to the wrong deduction ,.... he will believe he was correct and that it was in fact all "in your head" .

So do not think that if the symptoms disappear after taking the antidepressants that it was psychological, because it may not be.
I hope you find the answers you are look for and a specialist that understands PGAD.
Sadie

Re: PGAD - persistent genital arousal disorder

PostPosted: Sat Nov 25, 2017 5:13 am
by Violet M
Linds_1989 wrote:Lexapro is known to help pgad symptoms? Even if the PN nerve is damaged? I know you ingured yours right? I think mine was injured in a cyatoscopy procedure.


Yes, even if you injured your PN. At least it worked for me. Now that the PN has healed, I don't need the lexapro anymore.

I agree with Sadie -- don't let anyone convince you it's "in your head" when you know it isn't.

Violet